Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 115, NWS Tulsa, OK

June 1, 2007Pittsburg County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 1, 2007, 8:39 PM CDT for Pittsburg County, Oklahoma. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2007, 8:39 PM CDT (01:39 UTC)
Expired
Jun 1, 2007, 9:45 PM CDT
In force
66 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Pittsburg County, OK

The radar

The Tulsa radar (KINX), 132 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 020139
SVRTSA
OKC121-020245-
/O.NEW.KTSA.SV.W.0115.070602T0139Z-070602T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
839 PM CDT FRI JUN 1 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 945 PM CDT

* AT 835 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
  AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES NORTH OF SCIPIO TO 9 MILES SOUTH OF
  HAYWOOD...MOVING NORTHEAST AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...HAYWOOD...
  SAVANNA...INDIANOLA...CANADIAN...CROWDER...KREBS...ALDERSON AND
  MCALESTER.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3513 9600 3472 9606 3485 9568 3524 9562

$$
2 follow-up statements
000 
WWUS54 KTSA 020209
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
909 PM CDT FRI JUN 1 2007

OKC121-020245-
/O.CON.KTSA.SV.W.0115.000000T0000Z-070602T0245Z/
PITTSBURG OK-
909 PM CDT FRI JUN 1 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHWESTERN PITTSBURG COUNTY...

AT 905 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM INDIANOLA TO 9 MILES SOUTH OF HAYWOOD...MOVING
NORTHEAST AT 15 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SAVANNA...
CANADIAN...CROWDER...KREBS...ALDERSON AND MCALESTER.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3513 9600 3472 9606 3485 9568 3524 9562

$$
000 
WWUS54 KTSA 020244
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
943 PM CDT FRI JUN 1 2007

OKC121-020253-
/O.EXP.KTSA.SV.W.0115.000000T0000Z-070602T0245Z/
PITTSBURG OK-
943 PM CDT FRI JUN 1 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PITTSBURG COUNTY
EXPIRES AT 945 PM CDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS TO 40 MPH...SMALL HAIL AND HEAVY RAIN WILL STILL BE 
POSSIBLE WITH THE LINE OF STORMS CURRENTLY MOVING THROUGH CENTRAL 
PITTSBURGH COUNTY.

LAT...LON 3513 9600 3472 9606 3485 9568 3524 9562

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 8:38 PM CDT, 1 minute earlier.

Area forecast discussion, Jun 1, 8:38 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
838 PM CDT FRI JUN 1 2007

.UPDATE...
NEW CONVECTION HAS DEVELOPED IN THE PAST HOUR IN SOUTHEAST
OKLAHOMA JUST TO THE EAST OF THE 25 KNOT 850 JET AND WITHIN
STRONGLY DIFFLUENT 200 MB FLOW AS SEEN IN PROFILERS AND VAD
WIND PLOTS. THE EARLIER STORMS OVER NORTHWEST ARKANSAS
AND NORTHEAST OKLAHOMA HAVE PEAKED.  HOWEVER THUNDERSTORMS
CONTINUE TO LOOK A LITTLE MORE ROBUST ALONG THE BOUNDARY IN
SOUTHERN KANSAS AND INTO NORTH-CENTRAL OKLAHOMA AS THE
BOUNDARY THERE PROVIDES A BETTER FOCUS FOR LIFT.

THE STORMS IN SOUTHEAST OKLAHOMA ARE MOVING NORTHEAST AND SHOULD
CONTINUE FOR A COUPLE OF HOURS.  BEYOND THAT IT IS POSSIBLE THAT
HIGH-LEVEL OUTFLOW FROM THE MCS DIVING ACROSS NORTH TEXAS COULD
FORCE SOME DOWNWARD MOTION OVER THESE CELLS AND LIMIT THEM.  SO
THEIR LONG-TERM FUTURE IS NOT CLEAR.

CONCERN REMAINS THAT THE STORMS TO THE NORTH WILL DEVELOP A
CONSOLIDATED COLD POOL AND BEGIN TO PUSH SOUTHEAST.  THE
NEGATIVE FOR THIS IS THAT MUCH OF THE AREA IMMEDIATELY AHEAD
OF THIS ACTIVITY HAS BEEN WORKED OVER AND THESE STORMS MAY
NOT BECOME TOO ORGANIZED.

WE HAVE UPDATED THE FORECAST TO REFLECT LIKELY RAIN CHANCES
NORTHWEST TO CHANCES IN THE FAR SOUTHEAST SECTIONS AFTER MIDNIGHT.

GIVEN THE COMPLEX ENVIRONMENT...CONFIDENCE IS NOT REAL HIGH
AND WE MAY NEED ANOTHER UPDATE LATE THIS EVENING AFTER WATCHING
MORE DATA COME IN.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   64  81  63  84 /  70  70  20  20
FSM   67  82  64  86 /  40  50  30  20
MLC   67  81  61  85 /  50  50  30  20
BVO   61  80  60  84 /  70  70  20  20
FYV   62  79  58  80 /  70  40  20  20
BYV   62  80  59  80 /  70  40  20  20
MKO   65  80  62  83 /  60  60  20  20
MIO   61  80  59  81 /  70  70  20  20
F10   66  80  62  84 /  70  70  20  20
HHW   67  82  63  86 /  40  50  30  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...08
LONG TERM....03
Hazardous weather outlook, Jun 1, 5:06 PM CDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
506 PM CDT FRI JUN 1 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
450 PM CDT FRI JUN 1 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS ALONG
         AND NORTH OF A LINE FROM MCALESTER TO OZARK.
	ONSET...NOW...CONTINUING THROUGH THE NIGHT.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...NOW...CONTINUING THROUGH THE NIGHT.

DISCUSSION...
SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA
THIS EVENING...PRIMARILY ALONG AND NORTH OF A MCALESTER
TO OZARK LINE.  INSTABILITY OF 2000 TO 3000 J/KG WILL
SUPPORT A WIND AND HAIL THREAT...HOWEVER DEEP LAYER
WINDS ARE WEAK...SO THE THE THREAT WILL BE OF A
SPORADIC NATURE.

THE THUNDERSTORM ACTIVITY ACROSS WESTERN OKLAHOMA AND
SOUTHERN KANSAS IS EXPECTED FORM A MORE SOLID LINE
WITH TIME AND MOVE INTO THE OUTLOOK AREA WITH SOME
SEVERE WEATHER POTENTIAL AS WELL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION WILL BE NEEDED AT LOCATIONS
NEAR THE STRONG STORMS.  NET CONTROL OPERATORS FOR
THE REGIONAL SPOTTER NETWORK SHOULD MONITOR THE
TRENDS THIS EVENING AND BE READY FOR ACTIVATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE COLD FRONT NOW MOVING ACROSS KANSAS AND THE PANHANDLE
AREA WILL SLOWLY MOVE ACROSS EASTERN OKLAHOMA AND
WESTERN ARKANSAS ON SATURDAY AND EARLY SUNDAY.  SOME
THUNDERSTORM ACTIVITY WILL OCCUR WITH THE FRONT.
WEAK WIND FIELDS ALOFT WILL LIMIT THE SEVERE WEATHER
POTENTIAL.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Jun 1, 7:08 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
708 PM CDT FRI JUN 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     HAIL             HOMINY                  36.41N 96.39W
06/01/2007  E1.00 INCH       OSAGE              OK   BROADCAST MEDIA

&&

NMK
Local storm report, Jun 1, 7:48 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
748 PM CDT FRI JUN 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 PM     TSTM WND DMG     ROGERS                  36.33N 94.12W
06/01/2007                   BENTON             AR   LAW ENFORCEMENT

            POWER LINES DOWN

0737 PM     HAIL             BENTONVILLE             36.37N 94.21W
06/01/2007  E1.00 INCH       BENTON             AR   PUBLIC

&&

NMK
Special weather statement, Jun 1, 7:59 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
759 PM CDT FRI JUN 1 2007

OKZ060-020145-
TULSA OK-
759 PM CDT FRI JUN 1 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     NORTHERN TULSA

AT 759 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES WEST OF SKIATOOK TO 12 MILES SOUTHWEST OF
SAND SPRINGS...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...GRAY...TULSA...SAND SPRINGS...
OWASSO...SPERRY...SKIATOOK AND COLLINSVILLE.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3642 9581 3618 9583 3616 9581 3610 9584
      3609 9628 3617 9623 3617 9602 3619 9600
      3642 9601 3644 9583
Local storm report, Jun 1, 8:05 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
805 PM CDT FRI JUN 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     TONTITOWN               36.18N 94.23W
06/01/2007                   WASHINGTON         AR   LAW ENFORCEMENT

            2-3 INCH TREE LIMB DOWN ACROSS ROAD

&&

NMK
Special weather statement, Jun 1, 8:17 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
817 PM CDT FRI JUN 1 2007

OKZ073-020200-
PITTSBURG OK-
817 PM CDT FRI JUN 1 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     WESTERN PITTSBURG

AT 817 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES SOUTHWEST OF SCIPIO TO 3 MILES SOUTHEAST
OF ASHLAND...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...MCALESTER...KIOWA...PITTSBURG...
BLANCO...ASHLAND...SAVANNA...HAYWOOD...KREBS...ARPELAR...SCIPIO AND
INDIANOLA.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.

LAT...LON 3509 9608 3469 9608 3470 9573 3521 9573
Local storm report, Jun 1, 8:33 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
833 PM CDT FRI JUN 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLASH FLOOD      CLEVELAND               36.31N 96.46W
06/01/2007                   PAWNEE             OK   LAW ENFORCEMENT

            STATE HIGHWAY 99 CLOSED THROUGH TOWN...AND SEVERAL SIDE
            STREETS WITH WATER OVER THE ROAD.

&&

NMK

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:05 PM CDTSevere Thunderstorm WarningTSATulsa45 min
Jun 1, 7:11 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee64 min
Jun 1, 7:59 PM CDTSpecial Weather StatementTSATulsa46 min
Jun 1, 8:17 PM CDTSpecial Weather StatementTSAPittsburg43 min
Jun 1, 8:54 PM CDTSpecial Weather StatementTSADelaware36 min
Jun 1, 9:32 PM CDTSpecial Weather StatementTSACraig, Delaware, Mayes, Ottawa28 min
Jun 1, 9:58 PM CDTSpecial Weather StatementTSADelaware, Ottawa32 min
Jun 2, 1:32 AM CDTSpecial Weather StatementTSAChoctaw58 min
Jun 2, 1:48 AM CDTSpecial Weather StatementTSADelaware27 min
Jun 2, 4:16 AM CDTSpecial Weather StatementTSANowata44 min
Jun 2, 5:11 AM CDTSpecial Weather StatementTSADelaware64 min
Jun 2, 5:46 AM CDTSpecial Weather StatementTSAOttawa29 min
Jun 2, 6:21 AM CDTSpecial Weather StatementTSAOttawa54 min
Jun 2, 6:22 PM CDTSpecial Weather StatementTSAPushmataha38 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.